Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Having brown discharge, feeling tired and nauseated. Had hysterectomy. Any thing wrong?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I am 53 & had a hysterectomy about 17 years ago. My ovaries were not removed. About 4 months ago, I started hormones. For the past year, I will have a brown discharge for a while, then it will go away for about a week, then it comes back. Lately, I have it all the time & I feel tired and nauseated all the time. I even feel achy like I am getting the flu. I'm so tired of feeling bad all the time.
Posted Fri, 26 Apr 2013 in Women's Health
Answered by Dr. Rhea Chanda 32 minutes later
Since you had a partial hystrectomy, and your ovaries were preserved, you went into natural menopause. Now it seems that you have menopausal symptoms, hence are on HRT. But the brown discharge needs to be evaluated further, because your uterus was removed. You should have a pelvic examination to determine the cause of the discharge. If your partial cervix remains then its some light discharge may be possible. You need a pap smear done;.Possible infection needs to be ruled out. The rest of the symptoms are due to menopause. You dose could be adjusted. You need additional calcium and vitamin supplements. You are taking some other drugs which may be the cause of the nausea also. You need to rule out vitamin deficiency and anemia.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor